A patient in Austria died of multiple thrombosis 10 days after receiving the jab, while non-fatal blood clotting cases have also been identified.
One person died of multiple thrombosis – formation of blood clots within blood vessels – 10 days after their vaccine, the European Medicines Agency (EMA) said.
A second patient was diagnosed with pulmonary embolism – where blockages form in the arteries in the lungs – but is now recovering.
The EMA said there is currently no evidence that the vaccine caused the conditions, and that thrombosis is not listed as a potential side effect of the vaccine.
It said that the batch labelled ABV5300 comprised one million doses and had been delivered to 17 EU countries.
The EMA said: “Although a quality defect is considered unlikely at this stage, the batch quality is being investigated.”
It said PRAC were investigating the thrombosis conditions linked to the same batch as well as all other reports of thrombosis and related blood clotting conditions reported post-vaccination.
“The information available so far indicates that the number of thromboembolic events in vaccinated people is no higher than that seen in the general population,” it said.
The EMA said as of Tuesday, there had been 22 reports of such conditions among the three million people to receive the AstraZeneca jab in the European Economic Area.
It said further information would be released as the investigation progresses.
AstraZeneca has been approached for comment.
Source: Evening standard